31 YOM here...
I have had SVT since my childhood. Early this year I did SVT ablations. The next day I was rushed to the hospital in VT. I think for a month or two before the ablation I had runs of VT (I felt my BP dropping/dizziness suddenly when the VT/palps would start).
My HR would go up into the high 200's when in VT, and continue on and of (at least 30-40 times a day) and they would run at least 20-30 beats each time.
My echo showed an enlarged right ventricle although the next day when the hospital did an MRI all was normal.
EP study couldn't induce VT.
I was sent home with orders to take 50mg of Toprol twice a day.
The VT seems to be triggering while under a lot of stress related to my work. I cut back on the stress and the VT seems to be gone for a couple of months now (except for the occational PVC or short runs of 2-3 beats of VT).
I followed up with another EP Dr. he did another EP study and was not induce able. He said that since they don't know the underlying disease is and I don't tolerate the toprol well, he recommends that I have an ICD implanted. He also said that even once the ICD is done he would suggest that I stay away from stress.
Just wondering what your thoughts are: some Dr.'s say that if the VT isn't induce able then there is absolutely nothing to be concerned about. While others say I'm in grave danger of going into cardiac arrest.
Should I put the ICD in?
Should I stay away from the trigger “stress”.
Can you recommend other beta blockers (toprol is depressing)
It is more difficult to recommend no therapy than to recommend therapy. Putting in an ICD is easy but it is difficult to say if it is the right thing to do. If you truly have a structurally normal heart and VT, you should not need an ICD. The difficult question is do you have a structurally normal heart.
Where to live -- you need to go to a major medical center to have this question answered. I can steer you toward an expert if I know where you live.
There are many different beta blockers that can be tried -- atenolol, carvedilol, nadolol. In some cases, calcium channel blockers help as well.
You should try to avoid stress if it triggers your VT, but we both know this is easier said than done. Some people notice their VT around the time of their menstrual cycle as well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.